MAUDE Adverse Event Report: ABBOTT VASCULAR INC. BAREWIRE¿; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. BAREWIRE¿; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22440-31
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a left superior femoral artery (sfa).After the lesion was decalcified using laser atherectomy, a barewire workhorse 315 (bw) was used to deploy the filtration element in the procedure with no issues noted.However, when the bw was removed from the patient (without resistance) a post-angiogram showed that the tip of the bw had sheared off and remained in the patient.Therefore, a snare device was used to remove the tip from the patient anatomy.There was no adverse patient sequela nor clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Based on the reported information and evaluation of the returned product, the tip separation resulting in unexpected medical intervention likely occurred due to interaction with the laser atherectomy device or associated devices.There was no damage to the barewire noted prior to use or during advancement, indicating that the issue was not pre-existing.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
BAREWIRE¿
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21848763
Report Number2024168-2025-03902
Device Sequence Number15605343
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)270228(10)4030161
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22440-31
Device Catalogue Number22440-31
Device Lot Number4030161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight90 KG